• Chris Chris
    April 09, 2010
    Low lymph, high wbc count
    Chris Chris
    April 09, 2010

    I was recently diagnosed with RA.  I have been taking Methotextrate and Sulfasalazine.  I have monthly bloodwork, but the most recent blood test showed a decreased lymph count, and an increased white blood cell count.  Is this from the RA, the medications, or both?  Has anyone else experienced this?  I am really nervous about it. 

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    April 13, 2010
    Lene  Andersen
    Health Guide
    April 09, 2010

    None of the people who answer questions here are doctors, we answer based on own experience whatever knowledge we've managed to pick up. I could tell you that as far as I know, this type of result may be an indication that you perhaps were fighting a cold, but there's a good chance that I'm wrong about that. We do have a post on bloodwork and what it means that may give you some answers, but to be honest, some  questions are best asked a doctor and this is one of them. I'd encourage you to call your doctor to get the answers you need. If you have trouble getting your doctor to talk to you, check out my post on becoming a good advocate for yourself for tips on how to pin down the medical professionals in your life.

     

    Good luck! Please let us know how it goes?


FROM OUR COMMUNITY

  • ronie April 19, 2010
    ronie
    April 09, 2010

    I have never heard of a lymph count. But lymphnodes can become swollen just like anything else in your body can.

    your wbc count will elevate with inflamation and/or infection as your antibodies do and overdo their job.  It's not from the RA per say.  It is a result of your overactive immune system.  the count will go up and down. 

    keep an eye on your red blood cell count because of RA related anemia and eyeball your platelet count.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.